10 Jan

Cardiac Arrhythmias during Theophylline Toxicity: Discussion (5)

Additionally, about half of the patients who had ventricular couplets or runs during toxicity did not have repetitive ectopy during recovery. Recording during this immediate “recovery” phase may not accurately reflect the full extent of resolution of ectopy achieved following a greater interval without toxicity. A second 24-hour ECG recording was performed eight days after acute toxicity on one patient (patient 12) who had multiple episodes of VT during toxicity. This follow-up recording obtained while the patient had therapeutic STCs demonstrated nearly complete elimination of ventricular ectopy and no VT whereas frequent ectopy had been noted during the immediate recovery period. asthma inhalers
Which toxic patients are likely to progress to life-threatening ventricular tachyarrhythmias? There are only a few well-documented cases of toxicity-associated VT.^ The one patient with VT in the current study had multiple risk factors, including advanced age, underlying heart disease, and very high STCs. In another case of sustained VT during toxicity due to long-term overmedication, advanced age as well as ischemic heart disease with recent myocardial infarction were present.x

© 2019 - Men’s Health Info Blog